Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 56, NWS Nashville, TN

February 27, 1997Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 27, 1997, 12:51 AM CST for Dickson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 1997, 12:51 AM CST (06:51 UTC)
Expired
Feb 27, 1997, 1:30 AM CST
In force
39 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 12:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 270654 RRA
SVRBNA
TNC043-270730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 AM CST THU FEB 27 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...DICKSON COUNTY
 
AT 1251 AM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
NEAR THE CITY OF DICKSON MOVING NORTHEAST NEAR 45 MILES AN HOUR.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANG*ING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 7:16 PM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Feb 26, 7:16 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CST WED FEB 26 1997

SQ LN STILL WELL W OF MS RVR THIS EVENG IN VCNTY OF CDFNT.  TEMPS
ACRS FA CURRNTLY ARND 60 DEGREES.   XPCT CDFNT BNA VCNTY ARND 12Z
WITH SQ LN ACRS ~05Z-13Z.  SVR THREAT STILL PSBL BUT BLV FOCUS WL
SHIFT MORE N WITH BST INSTBLTY AND DEEPR MSTR. CUD LV ZNS WRDD AS
IS BUT BLV TEMP FCST LTL LO ACRS MST OF AREA..OTRW NO CHGS NEEDD.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:54 PM CSTSevere Thunderstorm WarningOHXDecatur51 min
Feb 27, 12:06 AM CSTSevere Thunderstorm WarningOHXPerry54 min
Feb 27, 12:10 AM CSTSevere Thunderstorm WarningOHXHumphreys50 min
Feb 27, 12:25 AM CSTSevere Thunderstorm WarningOHXDickson, Houston50 min
Feb 27, 12:34 AM CSTSevere Thunderstorm WarningOHXMontgomery26 min
Feb 27, 12:36 AM CSTSevere Thunderstorm WarningOHXMontgomery39 min
Feb 27, 2:15 AM CSTSevere Thunderstorm WarningOHXTrousdale, Wilson45 min
Feb 27, 4:49 AM CSTSevere Thunderstorm WarningOHXGrundy, Sequatchie26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.